Alert archive / California / Wind Advisories in 2018
Wind Advisory 71, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 24, 2018, 2:00 PM PST. It took effect at Nov 25, 2018, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2018, 2:00 PM PST (22:00 UTC)
- In effect from
- Nov 25, 2018, 2:00 AM PST
- Expired
- Nov 25, 2018, 8:31 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
055 WWUS76 KLOX 242200 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 200 PM PST Sat Nov 24 2018 CAZ044-045-250600- /O.NEW.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 200 PM PST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * WINDS...Northeast winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ547-250600- /O.NEW.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 200 PM PST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * WINDS...North to northeast winds 15 to 25 mph with gusts to 35 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-250600- /O.NEW.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/ Santa Monica Mountains Recreational Area- 200 PM PST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * WINDS...North to northeast winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-250600- /O.EXB.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 200 PM PST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 10 PM this evening to 2 PM PST Sunday. * WINDS...North to northeast winds 20 to 30 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-250600- /O.EXB.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 200 PM PST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 10 PM this evening to 2 PM PST Sunday. * WINDS...North to northeast winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-250600- /O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T0600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 200 PM PST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS..Northwest to north winds 20 to 30 mph with gusts to 45 mph across the Santa Barbara county South Coast and adjacent foothills. * IMPACTS...Gusty winds will make driving difficult on area roads, especially for high profile vehicles. This includes on highways 101, 154, and 192 as well as through the Gaviota and San Marcos passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ RAT
3 follow-up statements
045 WWUS76 KLOX 250554 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 954 PM PST Sat Nov 24 2018 CAZ039-052-250700- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-181125T0600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 954 PM PST Sat Nov 24 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Gusty northwest to north winds have become more localized, so the wind advisory will be allowed to expire. $$ CAZ053-054-251400- /O.CON.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 954 PM PST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WINDS...North to northeast winds 20 to 30 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-251400- /O.CON.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 954 PM PST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WINDS...North to northeast winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-251400- /O.CON.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 954 PM PST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... * WINDS...Northeast winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ547-251400- /O.CON.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 954 PM PST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... * WINDS...North to northeast winds 15 to 25 mph with gusts to 35 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-251400- /O.CON.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/ Santa Monica Mountains Recreational Area- 954 PM PST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... * WINDS...North to northeast winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
920 WWUS76 KLOX 251022 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 222 AM PST Sun Nov 25 2018 CAZ053-054-251700- /O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 222 AM PST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...North to northeast winds will increase to 20 to 30 mph with gusts to 50 mph later this morning and continue through this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-251700- /O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T2200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 222 AM PST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...North to northeast winds will increase to 20 to 30 mph with gusts to 40 mph later this morning and continue through this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-251700- /O.CON.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 222 AM PST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...Northeast winds will increase to 20 to 30 mph with gusts to 40 mph later this morning and continue through this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ547-251700- /O.CON.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 222 AM PST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...North to northeast winds will increase to 15 to 25 mph with gusts to 35 mph later this morning and continue through this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-251700- /O.CON.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/ Santa Monica Mountains Recreational Area- 222 AM PST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...North to northeast winds increase to 20 to 30 mph with gusts to 45 mph later this morning and continue through this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
399 WWUS76 KLOX 251631 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 831 AM PST Sun Nov 25 2018 CAZ044>046-547-251745- /O.CAN.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 831 AM PST Sun Nov 25 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Offshore winds have developed this morning, but not reaching wind advisory thresholds. Therefore, all wind advisories for Los Angeles and Ventura Counties have been cancelled. Winds should be a tad stronger Monday morning, but not convinced it will warrant a wind advisory at this time. There should be local gusts to 45 mph in the Santa Monica Mountains and around 30 mph in the wind prone passes and canyons of the Ventura County, Santa Clarita and San Fernando Valleys. $$ CAZ053-054-088-251745- /O.CAN.KLOX.WI.Y.0070.000000T0000Z-181125T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 831 AM PST Sun Nov 25 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Offshore winds have developed this morning, but were not reaching wind advisory levels. Expect strongest gusts to be around 35 mph. Winds should be a tad stronger Monday morning with local gusts to 45 mph. Confidence is not high that a wind advisory will be needed for the Los Angeles and Ventura County Mountains for tomorrow's offshore winds in the morning. However, will continue to monitor. $$ Kaplan/Gomberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 1:16 PM PST, 44 minutes earlier.
Area forecast discussion, Nov 24, 1:16 PM PST, 44 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
116 PM PST Sat Nov 24 2018
.SYNOPSIS...24/1246 PM.
Dry weather is expected through Tuesday. Gusty Santa Ana winds and
warmer temperatures are expected Sunday and Monday. A storm
system will approach the area midweek, with the best chances of
rain on Thursday. Friday through the weekend look to be dry.
&&
.SHORT TERM (TDY-TUE)...24/115 PM.
Overall, 12Z models in good synoptic agreement through the period.
At upper levels, inside slider moves into the Great Basin tonight
and Sunday with a ridge nosing in from the southwest on Monday and
Tuesday. Near the surface, moderate offshore gradients will
develop as surface high pressure builds into the Great Basin.
Forecast-wise, main issue in the short term will be offshore
winds. Through this evening, gusty northerly winds will continue
across the area with the strongest winds across southern Santa
Barbara county. So, the WIND ADVISORY for southern Santa Barbara
county will remain in effect until 1000 PM this evening.
Elsewhere, there will be some gusty northerly winds through the
I-5 Corridor this afternoon/evening, but widespread advisory level
north winds are not anticipated. On Sunday morning, the flow will
switch to the northeast and remain northeasterly through Tuesday
morning. At this time, the offshore pressure gradients peak in
strength Monday morning, but the best upper level support peaks on
Sunday morning. So, at this time, the situation looks like a low
end advisory level Santa Ana wind event with gusts between 30 and
50 MPH. Will issues WIND ADVISORIES from late tonight through
Monday afternoon for the usual Santa Ana prone areas (LA/Ventura
mountains, Santa Clarita Valley, Santa Monica Mountains, Ventura
Valleys and the San Fernando Valley). The advisory-level winds
will likely continue Sunday night and Monday and the WIND
ADVISORIES may need to be extended.
Otherwise, the offshore flow should limit any development of
marine layer stratus through the period. There will be varying
amounts of high level clouds through Tuesday with sky condition
fluctuating between partly cloudy and mostly clear. The northerly
flow will continue to pile up clouds across the north-facing
mountain slopes and interior SLO/SBA counties this afternoon and
tonight and could produce some light showers through this evening.
As for temperatures, the offshore flow will allow for a warming
trend Sunday and Monday, especially for the coasts and valleys. On
Tuesday, weak onshore flow will return in the afternoon which
should allow for some coastal/valley cooling, but interior
sections may warm a few degrees on Tuesday.
.LONG TERM (WED-SAT)...24/115 PM.
Overall, 12Z models continue to be in good synoptic agreement
through the period. At upper levels, trough will develop over the
Eastern Pacific on Wednesday then move across CA during the day on
Thursday. For Friday and Saturday, ridge will try to build over
the Eastern Pacific with northwest flow aloft over the area. Near
the surface. onshore flow will prevail through Thursday with
northwesterly flow developing Friday and Saturday.
Forecast-wise, main issue is the potential for rain Wednesday and
Thursday. The 12Z models are somewhat less impressive than
previous model runs, but still indicate a good soaking for the
area. Timing-wise, both the operational GFS and ECMWF models are
in good agreement. Rain should begin across the Central Coast
Wednesday afternoon/night then spread across VTU/LAX counties on
Thursday. At this time, preliminary rainfall totals are estimated
to range between 0.50 and 2.00 inches. There is some pretty good
southwesterly winds associated with this front, so orographic
enhancement could generate higher rainfall totals. As we get
closer to the event, the rainfall totals will definitely be fine-
tuned. As for rainfall intensities, 0.25" to 0.50" per hour rates
are expected. So, there could be issues with rock and mudslides
and minor debris flows. Depending on how things develop over the
next few days, these expected intensities could climb higher. So
anyone living in and around the recent burn areas should keep up
to date with latest forecasts over the next few days as the
situation could change. As for snow levels, expect snow levels to
remain rather high through the event, so no significant winter
weather issues are anticipated.
For Friday and Saturday, partly cloudy and dry conditions are
anticipated. With the expected northwesterly flow developing,
there may be some gusty northwest to north winds across the area,
especially through the Santa Ynez Range and I-5 Corridor.
&&
.AVIATION...24/1838Z.
At 15z at KLAX... the inversion was around 1500 feet. The top of
the inversion was around 2200 feet with a temperature of near 16
degrees Celsius.
Overall... Moderate to high confidence in the TAFs. At KPRB, KSBP,
and KSMX MVFR conditions will continue through 20z and there is a
forty percent chance of IFR/MVFR conditions 25/08z-18z. Otherwise
and elsewhere VFR conditions will prevail.
KLAX... High confidence in the TAF. VFR conditions will prevail
throughout the forecast period. There is a less than ten percent
chance of east winds greater than eight knots 25/05z-11z.
KBUR... High confidence in the TAF. VFR conditions will prevail
throughout the forecast period.
&&
.MARINE...24/1248 PM.
For the Outer Waters... Small Craft Advisory (SCA) conditions
will continue through tonight and there is a twenty five percent
chance of SCA level winds lingering into Sunday. There is a forty
percent chance of SCA level again Tuesday through Thursday.
For the Inner Waters north of Point Sal... SCA conditions will
continue through tonight. There is a forty percent chance of SCA
level winds again Tuesday through Thursday during the afternoon
and evening hours.
For the Inner Waters south of Point Conception... SCA level winds
along with choppy seas across western sections will continue through
tonight. For Sunday and Monday, there is a thirty percent chance
of SCA level northeast winds from Ventura south to Santa Monica. There
is a forty percent chance of SCA level winds again Tuesday through
Thursday during the afternoon and evening hours.
A large and long-period westerly swell may impact the coastal
waters late Tuesday through Friday.
&&
.BEACHES...24/1248 PM.
The Central Coast will have high surf of 7 to 10 feet into Sunday
afternoon with strong rip currents and possible minor coastal
flooding of low lying areas. Though surf will be subsiding after
midday Sunday, it will be elevated and with strong rip currents
through Sunday evening.
A large and long-period westerly swell may impact the coastal
waters and adjacent beaches late Tuesday through Friday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 PM PST Sunday for zones
34-35. (See LAXCFWLOX).
Wind Advisory in effect until 10 PM PST this evening for
zones 39-52. (See LAXNPWLOX).
Wind Advisory in effect from 2 AM to 2 PM PST Sunday for
zones 44>46-547. (See LAXNPWLOX).
Wind Advisory in effect from 10 PM this evening to 2 PM PST
Sunday for zones 53-54-88. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Sunday for
zones 645-650-655-673-676. (See LAXMWWLOX).
Small Craft Advisory for hazardous seas in effect until 3 AM
PST Sunday for zone 670. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Widespread high surf and dangerous rip current are possible
Tuesday through Thursday. Periods of rain are possible Wednesday
night into Thursday and there may be some issues in and around the
recent burn areas.
&&
PUBLIC...Thompson
AVIATION...Kj
MARINE...Kj
BEACHES...Kj
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:55 PM PST | Wind Advisory | LOX | Los Angeles | 38 hr |
| Nov 24, 2:17 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 25 hr | |
| Nov 24, 8:00 AM PST | High Surf Advisory | LOX | 30 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.